Medical Specialty >> Reproductive Medicine
Doctors Lounge - Reproductive Medicine AnswersBack to Reproductive Medicine Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/16/2017.
Forum Name: Male Sexual Disorders
|Furious3 - Sun Mar 23, 2008 8:30 am||
This may be a silly question, but it's a matter that is starting to concern me as it may indicate there is a problem somewhere else. Occassionally, my wife and I have sex in the shower and every time I get very dizzy within minutes of ejaculating...almost to the point of passing out. I regularly have to get out of the shower and lay on the floor so I don't fall over. During these dizzy spells, I notice my ears start ringing and I hear a buzzing sound until my dizziness goes away.
Thanks for your help.
|Dr. Chan Lowe - Mon Mar 24, 2008 10:35 pm||
I suspect that what is happening is your blood pressure is dropping causing your dizziness. Warm showers tend to cause the blood vessels to dilate. Then, following ejaculation the body begins to come down from the stimulated state it was in. As a result, blood pressure drops even more. Probably, the combination of the dilated veins from the warmth with the relaxation following ejaculation your blood pressure is probably getting a bit too low.
This is not particularly dangerous since the blood pressure will restore to normal in a few moments; however, it is possible to actually pass out from this. This is the body's way of restoring proper blood flow to the brain since upon passing out, one falls to the ground and is flat allowing easier blood flow to the brain.
There are a few things you can try to help this. First, stay very well hydrated. The goal of this is to have urine that is clear (no yellow color). If this is not sufficient there are a few other things you can try with the guidance of your doctor, including increasing salt intake and some medicines that can help increase venous tone. These things have some side effects (including the salt) so it is important to be under the care of your doctor when starting these treatments.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.